MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but best estimate would be between (b)(6) 2019 and (b)(6) 2019.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgeon reported that he has a patient who was a -10 and needed cataract surgery and also had 4 diopters of cylinder (astigmatism).The doctor implanted a zct450 19.0 diopter intraocular lens (iol) on (b)(6) 2019.Patient ended up with a refraction of -10.0 x 4.75 at 85 degrees.The patient is still very minus and has significant residual cylinder.The lens was explanted on (b)(6) 2019.The patient has recovered and no complications were reported post-operatively.No further information has been provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/22/2019.Device returned to manufacturer: yes.Device evaluation: the lens was received within a plastic sample jar labelled with patient and product information that could positively identify the product.A visual inspection of the product shows the lens was cut in half, most probably to aid in explant.Based on the condition of the return, further analysis is not possible.The reported complaint issue could not be confirmed.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: after submission of the initial report, it was realized that date received by manufacturer was inadvertently populated as 9/16/2019.The correct date received by manufacturer is 9/13/2019.Additional info: the explanted lens is not suspected of having anything wrong with it.Simply, what happened was an error is selecting the power of first implant.Device evaluation: the product was not returned to the manufacturing site; therefore, the complaint issue reported was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9183164
Report Number3011852734-2019-00190
Device Sequence Number16837830
Product Code HQL
UDI-Device Identifier05050474602960
UDI-Public(01)05050474602960(17)230704
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2023
Device Model NumberZCT450
Device Catalogue NumberZCT450U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/11/2019
11/18/2019
10/25/2020
Initial Report FDA Received Date10/12/2019
Supplement Report FDA Received Date11/04/2019
11/20/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Date Report Sent to FDA01/01/2005